South Carolina, 2010Lightning Strike in South Carolina, June 2, 2010
June 2, 2010 · NWS ILM · 1 event in 1 county or zone
Lightning damaged a mobile home.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Lightning damaged a mobile home.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Jun 2, 1:10 PM EST, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 2, 1:10 PM EST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
210 PM EDT WED JUN 2 2010
.SYNOPSIS...
HIT AND MISS SHOWERS AND THUNDERSTORMS WILL DEVELOP BY AFTERNOON AS
THE SEA BREEZE CIRCULATION GETS UNDERWAY AMID A WARM AND HUMID AIR
MASS. THIS PATTERN COUPLED WITH WEAK DISTURBANCES ALOFT TRACKING
SOUTHWEST TO NORTHEAST...WILL MAINTAIN A CHANCE OF PRECIPITATION
THROUGH MUCH OF THE WEEKEND. A COLD FRONT MAY CROSS THE FORECAST
AREA LATE SUNDAY INTO EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 210 PM WEDNESDAY...WEAK IMPULSES ALOFT NOTED IN VAPOR MOTIONS
IS AIDING CONVECTION CURRENTLY OVER THE FORECAST AREA. INSTABILITY
AND WIND PROFILES TODAY SUGGEST CELLS WILL BE CAPABLE OF DOWNPOURS
WITH PWAT VALUES AROUND 1.85 INCHES. RELATIVELY LIGHT COLUMN WINDS
WILL PRODUCE A STEERING FLOW OF AROUND 250 DEG AT 11 KNOTS. WITH
THIS IN MIND...THERE IS A CHANCE OF LOCALIZED AND BRIEF URBAN OR
SMALL STREAM FLOODING AND INSTANCES OF PONDING WATER ON ROADWAYS.
OUTFLOWS AND GOOD SURFACE HEATING SHOULD PERPETUATE SCT CONVECTION
THROUGH AT LEAST EARLY EVENING BEFORE DISSIPATING BY MIDNIGHT
AREA-WIDE. WE SHOULD OBSERVE MAXIMUM TEMPS IN THE MIDDLE 80S TODAY
ACROSS THE FORECAST AREA...WITH LOWS OF 70-73 DAYBREAK THU.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 3 AM WEDNESDAY...A WEAK CYCLONIC COMPONENT TO THE MID LEVEL
SOUTHWESTERLY FLOW OVERSPREADS THE AREA ON THURSDAY AND THEN MORE SO
ON FRIDAY. THIS WILL BE A MORE FRIENDLY ENVIRONMENT FOR THE SMALL
SCALE VORTICITY MAXIMA THAT ARE COMING THROUGH THE FLOW. MEANWHILE A
THE SURFACE THE PIEDMONT TROUGH AND TO A LESSER EXTENT (LATELY
ANYWAY) THE SEABREEZE WILL ACT AS CONVECTIVE TRIGGERS. THE STRONGEST
OF THE SERIES OF VORTS COMES ACROSS ON FRIDAY. CHANCE POPS BOTH DAYS
AS CONVECTIVE COVERAGE WILL GENERALLY FALL INTO THE SCATTERED
RANGE...WITH VALUES SLIGHTLY HIGHER ON FRIDAY. TEMPS CLOSE TO CLIMO
BY DAY AND MILD AT NIGHT. PW VALUES REMAIN IN THE 1.75 TO 2.00 INCH
RANGE WHILE STORM MOTION AVERAGES 15 MPH SO HEAVY RAINFALL WILL
ACCOMPANY THE STRONGER UPDRAFTS.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 3 AM WEDNESDAY...THE INCREASING STRENGTH OF THE BELT OF ZONAL
WESTERLIES ACROSS THE NORTHERN THIRD OF THE NATION IS GIVING
GUIDANCE SOME ISSUES...MAINLY RELATED TO TIMING EMBEDDED FEATURES
THEREIN. LOCALLY THIS TRANSLATES TO UNCERTAINTY REGARDING A POSSIBLE
FRONTAL PASSAGE THAT OCCURS WHEN THE MID LEVEL FLOW IN THE EAST
FINALLY BUCKLES INTO A TROUGH. CURRENTLY THIS IS PROGGED TO HAPPEN
SUNDAY NIGHT INTO MONDAY. UNTIL THEN TEMPERATURES WILL HOVER CLOSE
TO CLIMO BY DAY AND BE MILD AT NIGHT. AFTERNOON CONVECTION WILL BE
WIDELY SCATTERED TO SCATTERED AND MAINLY DIURNAL IN NATURE...BEING
DRIVEN MOSTLY BY SURFACE MESOSCALE FORCING. HIGHER RAIN CHANCES MAY
BE WARRANTED FOR THE FROPA BUT ONCE AGAIN THE TIMING IS PRETTY
SKETCHY. TEMPERATURES WILL BE COOLED SLIGHTLY STARTING MONDAY BEHIND
THE BOUNDARY.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
AS OF 18Z...A WEAK TROUGH WEST OF THE TERMINALS IN COMBINATION WITH
THE SEABREEZE IS GIVING RISE TO SCATTERED SHRA/TSRA THIS AFTERNOON
THROUGHOUT THE AREA.
HIGH CONFIDENCE FOR AFTERNOON CONVECTION TO CONTINUE WITH
CONVERGENCE ALONG THE BOUNDARIES IN THE AREA WITH TS ON STATION AT
ALL SITES. WIND SOUTHWESTERLY AT 6 TO 12 KNOTS FOR THE MAJORITY OF
THE PERIOD. THE SEABREEZE WILL BRING THE WIND DIRECTION MORE
SOUTHERLY ALONG THE COASTAL TERMINALS. WITH HIGH HUMIDITIES AND
MOIST COLUMN FROM RECENT RAINS AND WITH LIGHT WIND...LOOK FOR MVFR
WITH FOG AROUND SUNRISE.
EXTENDED OUTLOOK...VFR THURSDAY AFTERNOON AND FRIDAY. MEDIUM
CONFIDENCE FOR SHOWERS WITH A COLD FRONT TO MOVE IN FRIDAY NIGHT
THROUGH MONDAY.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 1152 AM WEDNESDAY...CLOUD TO WATER LIGHTNING ANTICIPATED ON THE
WATERS TODAY BENEATH AND OUTSIDE OF CONVECTIVE CLOUDS. SEAS OVERALL
2-3 FEET...POSSIBLY 4 FT FAR OUTER PORTION WITH DOMINANT WAVE
PERIODS AROUND 6 SECONDS ANTICIPATED TODAY. LOCALLY HIGHER SEAS AND
WINDS NEAR TSTMS.
SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 3 PM WEDNESDAY...SOUTHWESTERLY WINDS THROUGH THE PERIOD AS
BERMUDA HIGH REMAINS STATIONARY AS DOES INLAND PIEDMONT TROUGH. A
SLIGHT UPTICK IN WIND SPEED MAY OCCUR THURSDAY NIGHT INTO FRIDAY BUT
OTHERWISE A GENERAL 10 TO 15 KT IS EXPECTED. SEAS WILL BE MOSTLY
COMPRISED OF A SHORT PERIOD WIND WAVE AND RUN IN THE 2 TO 4 FT
RANGE. THE SLIGHTLY HIGHER AFOREMENTIONED WIND SPEEDS COULD BRIEFLY
ADD A FOOT AND INTRODUCE A 5 FT WAVE MAINLY ALONG OUTER FRINGES OF
FCST AREA. WEAK SOUTHEASTERLY SWELL ALSO PRESENT IN WAVE SPECTRUM.
LONG TERM /SATURDAY THROUGH SUNDAY/...
AS OF 3 AM WEDNESDAY...AS THE FORECAST AREA REMAINS IN BETWEEN THE
BERMUDA HIGH AND A PIEDMONT SURFACE TROUGH THE WIND WILL STAY OUT OF
THE SOUTHWEST. WIND SPEED WILL BE A RELATIVELY UNCHANGING 10 TO 15
KT ON AVERAGE. SEAS MOSTLY COMPRISED OF A SHORT PERIOD WIND WAVE OF
APPROXIMATELY 6 SECONDS WITH ONLY A WEAK SOUTHEASTERLY SWELL
COMPONENT AS WELL.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.
&&
SYNOPSIS...MJC
NEAR TERM...MJC
SHORT TERM...MBB
LONG TERM...MBB
AVIATION...MDC
Hazardous weather outlook, Jun 2, 1:58 AM EST, 12 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
258 AM EDT WED JUN 2 2010
NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-031000-
ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO-
DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN-
258 AM EDT WED JUN 2 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
ONCE AGAIN...SLOW MOVING SHOWERS AND THUNDERSTORMS WILL INCREASE
THE POTENTIAL FOR LOCALIZED PONDING OF WATER ACROSS POORLY DRAINED
OR LOW LYING AREAS THROUGHOUT THE DAY AND EVENING. THERE WILL ALSO BE
AN INCREASE TO URBAN TYPE FLOODING IF SHOWERS AND THUNDERSTORMS
CONTINUALLY MOVE OVER THE SAME LOCATIONS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
AMZ250-252-254-256-031000-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
258 AM EDT WED JUN 2 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
11
In the hours before
Local storm report, Jun 2, 1:08 PM EST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
208 PM EDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM HEAVY RAIN 5 WSW LELAND 34.21N 78.09W
06/02/2010 M1.03 INCH BRUNSWICK NC CO-OP OBSERVER
MEASURED RAIN IN 45 MINUTE TIME PERIOD ENDING JUST BEFORE
PHONING NWS.
&&
MCARLLSpecial weather statement, Jun 2, 1:16 PM EST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
216 PM EDT WED JUN 2 2010
SCZ024-033-034-021915-
DILLON-MARION-HORRY-
216 PM EDT WED JUN 2 2010
...THUNDERSTORMS WERE PRODUCING VERY HEAVY RAIN OVER MARION...
AT 211 PM EDT...THUNDERSTORMS WERE PRODUCING HEAVY RAINS...OVER
MARION...MOVING EAST NORTHEAST AT 20 MPH. RADAR HAS ESTIMATED UP TO
1.5 INCHES OF RAIN BETWEEN BLUE BRICK AND SELLERS AND YOU CAN EXPECT
SOME SPOTS TO RECEIVE UP TO 2 INCHES OF RAIN WHICH WILL PRODUCE
PONDING OF WATER ON THE ROADWAYS.
COMMUNITIES IN THE PATH OF THESE STORMS ARE MARION...MULLINS...BLUE
BRICK...FORK...GAPWAY...RAINS...SMITHBORO...WEST MARION AND ZION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3422 7955 3431 7920 3409 7909 3403 7951
3405 7952 3407 7953 3409 7953 3410 7952
3412 7952 3413 7954 3417 7956 3419 7956
RGZLocal storm report, Jun 2, 1:22 PM EST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
222 PM EDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM FLOOD OGDEN 34.26N 77.80W
06/02/2010 NEW HANOVER NC NWS EMPLOYEE
TORCHWOOD ROAD NEAR OGDEN HAS WATER OVER THE ROAD. ALSO
REPORTS 3.41 INCHES OF RAINFALL SINCE STORMS STARTED.
&&
MCARLLSpecial weather statement, Jun 2, 1:32 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
232 PM EDT WED JUN 2 2010
NCZ096-099-100-021930-
COLUMBUS-BLADEN-BRUNSWICK-
232 PM EDT WED JUN 2 2010
...STRONG THUNDERSTORMS WERE PRODUCING VERY HEAVY RAIN..GUSTY WINDS
AND FREQUENT LIGHTNING OVER PORTIONS OF COLUMBUS...BRUNSWICK AND
BLADEN COUNTIES....
AT 223 PM EDT...THUNDERSTORMS WERE PRODUCING HEAVY RAINS AS THEY
MOVE EAST NEAR 20 MPH. THE HEAVIEST RAIN WAS FALLING EAST OF ROUTE
130 NEAR CRUSOE ISLAND. YOU CAN EXPECT GUSTY WINDS AND FREQUENT
LIGHTNING AS THEY PASS BY.
COMMUNITIES IN THE PATH OF THESE STORMS ARE WHITEVILLE...
ABBOTTSBURG...ASH...BETHEL...BLADENBORO...BOARDMAN...BUGHILL...
CHADBOURN...CHERRY GROVE...CLARENDON...COUNCIL AND CRUSOE ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3453 7849 3412 7839 3401 7864 3414 7889
3420 7894 3434 7904 3436 7901 3438 7900
3440 7897 3445 7894 3447 7887 3449 7885
3453 7885 3457 7881
RGZLocal storm report, Jun 2, 1:42 PM EST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
242 PM EDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM FLOOD 5 NNW SMITH CREEK 34.33N 77.89W
06/02/2010 NEW HANOVER NC TRAINED SPOTTER
WATER OVER LANDVILLE TRACE ROAD NEAR LELAND. A HOLDING
POND HAS SPILLED OVER.
&&
MCARLLLocal storm report, Jun 2, 2:21 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
321 PM EDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL W LORIS 34.06N 78.90W
06/02/2010 E0.75 INCH HORRY SC PUBLIC
PUBLIC REPORTS PENNY SIZED HAIL AT LORIS COMMUNITY
HOSPITAL.
&&
WEISSLightning, Horry
- When
- June 2, 2:30 PM EST
- Where
- Horry County, 1.05 mi NNW of Horry
- Property damage
- $15,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.945, -79.134
Lightning struck a tree, causing it to fall on a mobile home. Three people were inside, but were not injurred.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Pennsylvania, June 2 to 6, 20102 deaths · 1 event
- Tornadoes and Flash Flood in Texas, June 2, 20106 injured · $2.5 million · EF2 · 29 events
- Tornadoes and Flooding in Ohio, June 2 to 3, 2010$600,000 · EF1 · 20 events
- Flash Flood and Hail in North Carolina, June 2, 2010$1.1 million · 50 kt wind · 8 events
- Flash Flood and Hail in Oklahoma, June 2 to 3, 2010$500,000 · 1 in hail · 8 events
- Hail and Damaging Winds in Georgia, June 2, 20101 injured · $243,000 · 0.75 in hail · 12 events
- Flooding and Hail in Pennsylvania, June 2 to 3, 2010$275,000 · 1.75 in hail · 16 events
- Hail and Damaging Winds in Texas, June 2, 2010$205,000 · 2 in hail · 17 events
- Hail and Damaging Winds in Texas, June 2, 2010$180,000 · 1.75 in hail · 11 events
- Flooding in Iowa, June 2 to 7, 2010$250,000 · 4 events
- Tornado and Hail in Pennsylvania, June 2, 2010$186,000 · EF0 · 7 events
- Flash Flooding and Hail in Ohio, June 2 to 3, 2010$62,000 · 1 in hail · 29 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 238148.